Hostname: page-component-5d59c44645-mhl4m Total loading time: 0 Render date: 2024-02-21T19:55:18.976Z Has data issue: false hasContentIssue false

Directed complete poset models of T1 spaces

Published online by Cambridge University Press:  11 October 2016

Mathematics and Mathematics Education, National Institute of Education, Nanyang Technological University, 1 Nanyang Walk, Singapore637616. e-mail:
School of Mathematics and Statistics, Jiangsu Normal University, Xuzhou, China221116. e-mail:


A poset model of a topological space X is a poset P such that the subspace Max(P) of the Scott space ΣP is homeomorphic to X, where Max(P) is the set of all maximal points of P. Every T1 space has a (bounded complete algebraic) poset model. It was, however, not known whether every T1 space has a directed complete poset model and whether every sober T1 space has a directed complete poset model whose Scott topology is sober. In this paper we give a positive answer to each of these two problems. For each T1 space X, we shall construct a directed complete poset E that is a model of X, and prove that X is sober if and only if the Scott space Σ E is sober. One useful by-product is a method for constructing more directed complete posets whose Scott topology is not sober.

Research Article
Copyright © Cambridge Philosophical Society 2016 

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)



[1] Edalat, A. and Heckmann, R. A computational model for metric spaces. Theoretical computer science. 7 (1998), 5373.Google Scholar
[2] Engelking, R. General Topology. Sigma Series in Pure Mathematics, vol. 6 (Heldermann Verlag, 1989).Google Scholar
[3] Erné, M. Minimal bases, ideal extensions, and basic dualities. Topology Proceedings 29 (2005), 445489.Google Scholar
[4] Erné, M. Algebraic models for T 1-spaces. Topology Appl. (7) 158 (2011), 945962.CrossRefGoogle Scholar
[5] Gierz, G., Hofmann, K. H., Keimel, K., Lawson, J. D., Mislove, M. W. and Scott, D. S. Continuous lattices and Domains. Encyclopedia of Mathematics and Its Applications, vol. 93 (Cambridge University Press, 2003).CrossRefGoogle Scholar
[6] Isbell, J. R. Completion of a construction of Johnstone. Proc. Amer. Math. Soc. 85 (1982), 333334.CrossRefGoogle Scholar
[7] Johnstone, P. T. Scott is not always sober. In: Continuous Lattices, Lecture Notes in Math. vol. 871 (Springer-Verlag, 1981), pp. 282283.Google Scholar
[8] Johnstone, P. T. Stone Spaces. Cambridge Stud. Adv. Math. 3 (Cambridge University Press, 1982).Google Scholar
[9] Lawson, J. D. Spaces of maximal points. Math. Structures comput. Sci. (5) 7 (1997), 543555.CrossRefGoogle Scholar
[10] Liang, J. and Keimel, K. Order environment of topological spaces. Acta Math. Sinica (5) 20 (2004), 943948.Google Scholar
[11] Martin, K. Domain theoretic models of topological spaces. Electronical Notes in Theoretical Computer Science 13 (1998), 173181.Google Scholar
[12] Martin, K. Nonclassical techniques for models of computation. Topology Proceedings 24 (1999), 375405.Google Scholar
[13] Martin, K. The regular spaces with countably based models. Theoretical Computer Science 305 (2003), 299310.CrossRefGoogle Scholar
[14] Martin, K. Ideal models of spaces. Theoretical Computer Science 305 (2003), 277297.Google Scholar
[15] Scott, D. Continuous Lattices. In: Toposes, Algebraic Geometry and Logic Lecture Notes in Math. vol. 274 (Springer-Verlag, 1972), pp. 97136.CrossRefGoogle Scholar
[16] Zhao, D. Poset models of topological spaces. In: Proceedings of International Conference on Quantitative Logic and Quantification of Software (Global - Link Publisher, 2009), pp. 229–238.Google Scholar
[17] Zhao, D. and Fan, T. dcpo-completion of posets. Theoretical Computer Science 411 (2010), 21672173.CrossRefGoogle Scholar